Universidad Complutense de Madrid
E-Prints Complutense

Boundary Observability For The Space Semi-Discretizations Of The 1-D Wave Equation

Impacto

Downloads

Downloads per month over past year

Infante del Río, Juan Antonio and Zuazua Iriondo, Enrique (1999) Boundary Observability For The Space Semi-Discretizations Of The 1-D Wave Equation. Rairo-Mathematical Modelling And Numerical Analysis-Modelisation Mathematique Et Analyse Numerique, 33 (2). pp. 407-438. ISSN 0764-583X

[img] PDF
Restringido a Repository staff only

523kB

Official URL: http://journals.cambridge.org/action/displayAbstract?fromPage=online&aid=8208264


URLURL Type
http://www.cambridge.orgPublisher


Abstract

We consider space semi-discretizations of the 1 − d wave equation in a bounded interval with homogeneous Dirichlet boundary conditions. We analyze the problem of boundary observability,i.e., the problem of whether the total energy of solutions can be estimated uniformly in terms of the
energy concentrated on the boundary as the net-spacing h ! 0. We prove that, due to the spurious modes that the numerical scheme introduces at high frequencies, there is no such a uniform bound. We prove however a uniform bound in a subspace of solutions generated by the low frequencies of the discrete system. When h ! 0 this nite-dimensional spaces increase and eventually cover the whole space. We thus recover the well-known observability property of the continuous system as the limit of discrete observability estimates as the mesh size tends to zero. We consider both nite-dierence and nite-element semi-discretizations.


Item Type:Article
Uncontrolled Keywords:wave equation; semi-discretization; finite difference; finite element; boundary observability
Subjects:Sciences > Mathematics > Numerical analysis
ID Code:16069
Deposited On:30 Jul 2012 10:36
Last Modified:12 Dec 2018 15:07

Origin of downloads

Repository Staff Only: item control page